Alert archive / Oregon / High Wind Watches in 2016

High Wind Watch 9, NWS Medford, OR

March 1, 2016Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Mar 1, 2016, 2:49 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 2, 2016, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2016, 2:49 PM PST (22:49 UTC)
In effect from
Mar 2, 2016, 10:00 AM PST
Expired
Mar 2, 2016, 3:01 AM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS76 KMFR 012249
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 PM PST TUE MAR 1 2016

...STRONG SOUTH TO SOUTHWEST WINDS WEDNESDAY...

.ANOTHER FRONTAL SYSTEM WILL MOVE ACROSS SOUTHERN OREGON AND
NORTHERN CALIFORNIA ON WEDNESDAY BRINGING THE POSSIBILITY FOR
ANOTHER ROUND OF STRONG GUSTY WINDS TO THE COAST...SHASTA
VALLEY...AND PORTIONS OF THE EAST SIDE...LATE TOMORROW MORNING
THROUGH TOMORROW EVENING.

ORZ021-022-021100-
/O.CAN.KMFR.HW.W.0010.000000T0000Z-160302T0000Z/
/O.NEW.KMFR.HW.A.0009.160302T1800Z-160303T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
249 PM PST TUE MAR 1 2016

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...


THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING.

* WINDS...SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH
  POSSIBLE. WINDS MAY GUST TO 70 MPH ON CAPES AND HEADLANDS.

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT.

* AREAS AFFECTED...MUCH OF THE COAST FROM GOLD BEACH TO BANDON
  COULD EXPERIENCE HIGH WINDS. HOWEVER...THE STRONGEST WINDS ARE
  EXPECTED OVER CAPES AND HEADLANDS....ESPECIALLY NEAR PORT
  ORFORD.

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 101. TREES MAY BECOME
  DOWNED WHICH COULD CAUSE POWER OUTAGES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-021100-
/O.CAN.KMFR.WI.Y.0019.000000T0000Z-160302T0300Z/
/O.NEW.KMFR.WI.Y.0020.160302T2100Z-160303T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
249 PM PST TUE MAR 1 2016

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY.

* TIMING...WINDS WILL REMAIN GUSTY THIS EVENING...BUT THEN WILL
  INCREASE TO ADVISORY LEVELS ON WEDNESDAY MORNING THROUGH 
  WEDNESDAY EVENING.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS
  WILL BE NEAR WEED.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM YREKA SOUTH THROUGH WEED 
  TO NEAR BLACK BUTTE. 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ082-020000-
/O.CAN.KMFR.WI.Y.0019.000000T0000Z-160302T0300Z/
SOUTH CENTRAL SISKIYOU COUNTY-
249 PM PST TUE MAR 1 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

* WINDS WILL REMAIN GUSTY THROUGH THE REST OF THIS EVENING.

$$

ORZ030-031-020600-
/O.CON.KMFR.HW.W.0010.000000T0000Z-160302T0600Z/
/O.CON.KMFR.WI.Y.0019.000000T0000Z-160302T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...SPRAGUE RIVER...LAKEVIEW
249 PM PST TUE MAR 1 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 40 TO 55 MPH WITH GUSTS TO 65 MPH IN THE 
  WARNING AREA...AND SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 50 MPH 
  IN THE ADVISORY AREA. 

* TIMING...THROUGH LATE THIS EVENING. STRONG GUSTY WINDS ARE
  EXPECTED AGAIN TOMORROW FOR THE SUMMER LAKE AREA.

* WARNING LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND 
  SILVER LAKE...VALLEY FALLS...LAKEVIEW. 

* ADVISORY LOCATIONS INCLUDE: BEATTY...SPRAGUE RIVER...PORTIONS OF
  HIGHWAY 140 NEAR BEATTY.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN
LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY
FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-020600-
/O.CON.KMFR.HW.W.0010.000000T0000Z-160302T0600Z/
/O.CON.KMFR.WI.Y.0019.000000T0000Z-160302T0600Z/
MODOC COUNTY-
249 PM PST TUE MAR 1 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 40 TO 55 MPH WITH GUSTS TO 65 MPH IN THE 
  WARNING AREA...AND SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 50 MPH 
  IN THE ADVISORY AREA. 

* TIMING...THROUGH LATE THIS EVENING.

* WARNING LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE WARNERS... 
  INCLUDING HIGHWAY 299 OVER CEDAR PASS. 

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 395...WILLOW RANCH...DAVIS 
  CREEK. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN
LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY
FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-ORZ029-020600-
/O.CON.KMFR.WI.Y.0019.000000T0000Z-160302T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
249 PM PST TUE MAR 1 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHWEST 35 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH LATE THIS EVENING.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

* LOCATIONS INCLUDE: HIGHER TERRAIN EAST OF HIGHWAY 139.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A WIND ADVISORY MEANS THAT
WINDS  OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ026-020000-
/O.CON.KMFR.WI.Y.0019.000000T0000Z-160302T0000Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
249 PM PST TUE MAR 1 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING...THROUGH THIS EVENING.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST 
  WINDS WILL BE NEAR ASHLAND. 

* LOCATIONS INCLUDE: PRIMARILY THE SOUTHERN HALF OF THE ROGUE 
  VALLEY INCLUDING THE CITIES OF...MEDFORD...ASHLAND...TALENT... 
  PHOENIX. 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
581 
WWUS76 KMFR 020459
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
859 PM PST TUE MAR 1 2016

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED WEDNESDAY...

.ANOTHER FRONTAL SYSTEM WILL MOVE ACROSS SOUTHERN OREGON AND
NORTHERN CALIFORNIA ON WEDNESDAY BRINGING THE POSSIBILITY FOR
ANOTHER ROUND OF STRONG GUSTY WINDS TO THE COAST...SHASTA
VALLEY...AND PORTIONS OF THE EAST SIDE LATE WEDNESDAY MORNING
THROUGH TOMORROW EVENING.

CAZ085-ORZ030-031-020600-
/O.CAN.KMFR.HW.W.0010.000000T0000Z-160302T0600Z/
/O.CAN.KMFR.WI.Y.0019.000000T0000Z-160302T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
859 PM PST TUE MAR 1 2016

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. 

WINDS HAVE DIMINISHED BELOW WARNING AND ADVISORY THRESHOLDS THIS
EVENING. WINDS WILL CONTINUE TO DIMINISH THROUGH WEDNESDAY
MORNING. ADVISORY LEVEL WINDS ARE POSSIBLE AGAIN AS EARLY AS
WEDNESDAY EVENING.

$$

CAZ084-ORZ029-020600-
/O.CAN.KMFR.WI.Y.0019.000000T0000Z-160302T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
859 PM PST TUE MAR 1 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW WARNING AND ADVISORY THRESHOLDS THIS
EVENING. WINDS WILL CONTINUE TO DIMINISH THROUGH WEDNESDAY
MORNING.

$$

CAZ081-021500-
/O.CON.KMFR.WI.Y.0020.160302T2100Z-160303T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
859 PM PST TUE MAR 1 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST
WEDNESDAY...

* TIMING...WINDS WILL REMAIN GUSTY THIS EVENING...BUT THEN WILL 
  INCREASE TO ADVISORY LEVELS ON WEDNESDAY MORNING THROUGH 
  WEDNESDAY EVENING. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST 
  WINDS WILL BE NEAR WEED. 

* LOCATIONS INCLUDE: INTERSTATE 5 FROM YREKA SOUTH THROUGH WEED 
  TO NEAR BLACK BUTTE. 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-021500-
/O.CON.KMFR.HW.A.0009.160302T1800Z-160303T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
859 PM PST TUE MAR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING.

* WINDS...SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. WINDS MAY GUST TO 70 MPH ON CAPES AND HEADLANDS. 

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT.

* AREAS AFFECTED...MUCH OF THE COAST FROM GOLD BEACH TO BANDON 
  COULD EXPERIENCE HIGH WINDS. HOWEVER...THE STRONGEST WINDS ARE 
  EXPECTED OVER CAPES AND HEADLANDS....ESPECIALLY NEAR PORT 
  ORFORD. 

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 101. TREES 
  MAY BECOME DOWNED WHICH COULD CAUSE POWER OUTAGES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BTL
377 
WWUS76 KMFR 021101
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
301 AM PST WED MAR 2 2016

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED THIS AFTERNOON
AND OVERNIGHT... 

.ANOTHER FRONTAL SYSTEM WILL MOVE ACROSS SOUTHERN OREGON AND
NORTHERN CALIFORNIA ON TODAY BRINGING ANOTHER ROUND OF STRONG
GUSTY WINDS TO THE COAST...THE SHASTA VALLEY AND PORTIONS OF THE
EAST SIDE FROM THIS AFTERNOON THROUGH TONIGHT.

ORZ021-022-022315-
/O.UPG.KMFR.HW.A.0009.160302T1800Z-160303T0600Z/
/O.NEW.KMFR.HW.W.0011.160302T2100Z-160303T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITY OF...GOLD BEACH
301 AM PST WED MAR 2 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND
WATCH TO THE HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 10 PM PST THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST 40 TO 45 MPH WITH GUSTS TO 60 MPH
  POSSIBLE. WINDS MAY GUST TO 70 MPH ON CAPES AND HEADLANDS.

* TIMING...EARLY THIS AFTERNOON THROUGH LATE THIS EVENING.

* AREAS AFFECTED...MUCH OF THE COAST FROM GOLD BEACH TO BANDON 
  COULD EXPERIENCE HIGH WINDS. HOWEVER...THE STRONGEST WINDS ARE 
  EXPECTED OVER CAPES AND HEADLANDS....ESPECIALLY NEAR PORT 
  ORFORD. 

* IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 101. TREES 
  MAY BECOME DOWNED WHICH COULD CAUSE POWER OUTAGES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ030-031-022315-
/O.EXB.KMFR.WI.Y.0020.160302T2100Z-160303T1200Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
301 AM PST WED MAR 2 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PST THURSDAY. 

* TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON AND CONTINUE
  INTO LATE TONIGHT.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO 55 MPH.

* LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE.

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-022315-
/O.CON.KMFR.WI.Y.0020.160302T2100Z-160303T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
301 AM PST WED MAR 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON AND CONTINUE
  INTO LATE THIS EVENING.

* WINDS...SOUTH 30 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST
  WINDS WILL BE NEAR WEED.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM YREKA SOUTH THROUGH WEED 
  TO NEAR BLACK BUTTE. 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Mar 1, 9:00 AM PST, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 1, 9:00 AM PST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST TUE MAR 1 2016

.UPDATE...THE PRECIPITATION AHEAD OF THE FRONTAL BOUNDARY HAS
ALREADY REACHED THE COAST AND IS MOVING INLAND. THIS HAS BEEN
CAUGHT WELL BY THE PREVIOUS FORECAST, SO HAVE LEFT IT MOSTLY IN
TACT. DID INCREASE WINDS ACROSS PORTIONS OF NORTHERN CALIFORNIA AS
WELL AS FOR THE EAST SIDE TO MATCH SURFACE OBSERVATIONS. THE MAIN
FORECASTING CHALLENGE FOR TODAY WILL BE THE DETAILS AND TIMING OF
WINDS AND PRECIPITATION FOR EACH OF THE FAST MOVING SYSTEMS
EXPECTED OVER THE NEXT WEEK. SNOW LEVELS ARE LOOKING TO REMAIN
HIGH, SO WINTER WEATHER IMPACTS WILL REMAIN RELATIVELY MINIMAL
OVER THE NEXT COUPLE OF DAYS. -SCHAAF

&&

.PREV DISCUSSION... /ISSUED 345 AM PST TUE MAR 1 2016/

DISCUSSION...A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL
WATERS THIS MORNING. THIS FRONT IS EXPECTED TO MOVE ASHORE LATE
THIS MORNING AND WILL BRING GUSTY SOUTH WINDS TO THE COAST THIS
MORNING...WITH GUSTY WINDS SPREADING INLAND THROUGHOUT THE DAY.
THE CURRENT SUITE OF HIGH WIND WARNING AT THE COAST AND AT THE
HIGHER TERRAIN OF THE EAST SIDE...AND WIND ADVISORY ARE ON TRACK.
RAIN IS EXPECTED AT THE COAST AROUND 10 AM THEN SPREAD INTO THE
DOUGLAS BASIN AND JOSEPHINE COUNTY AROUND NOON. BEST CHANCE FOR
RAIN IN THE ROGUE VALLEY WILL BE IN THE EARLY TO MID AFTERNOON.
THIS FRONT WILL MOVE THROUGH OUR FORECAST AREA FAIRLY QUICKLY. BY
THIS EVENING THE FRONT IS EXPECTED TO MOVE INTO THE EASTERN THIRD
OF OREGON.

HIGH PRESSURE WILL BRING A BRIEF PERIOD OF DRY WEATHER TO THE AREA
ON WEDNESDAY WITH THE EXCEPTION OF THE COAST AND WESTERN DOUGLAS
COUNTY WHERE LIGHT RAIN IS POSSIBLE AHEAD OF THE NEXT FRONT. BY
WEDNESDAY EVENING ANOTHER ROUND OF RAIN IS EXPECTED AND THIS NEXT
ROUND APPEARS HEAVIER IN TERM OF AMOUNT AT THE COAST AND IN THE
CASCADES. HOWEVER SNOW LEVELS WILL REMAIN QUITE HIGH AND SNOW MELT
COULD BECOME AN ISSUE IN THE SECOND HALF OF THE WEEK.

THE JETSTREAM REMAINS VERY ZONAL BUT SHOWS SIGNS OF SAGGING SOUTH
A BIT ON THURSDAY. THIS COULD BRING THE SNOW LEVELS DOWN TO AROUND
5500-6500 FEET. THE HIGHER PEAK COULD SEE SOME SNOW IN THE SECOND
HALF OF THE WEEK BUT SNOW AMOUNTS WILL BE LIGHT.

BOTH THE GFS AND THE ECMWF CONTINUE TO SHOW MODERATE TO HEAVY RAIN
MOVING INLAND FROM FRIDAY THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. SNOW LEVELS WILL FLUCTUATE WILDLY BETWEEN 5000 AND 7000
FEET. HYDROLOGY COULD BE AN ISSUE. /FB

AVIATION...FOR THE 01/06Z TAF CYCLE...VFR CONDITIONS WILL PERSIST
INTO THIS MORNING. LOW LEVEL WIND SHEAR WILL DEVELOP OVER KOTH
AND KRBG AS WINDS INCREASE ALOFT. TERRAIN WILL BECOME OBSCURED
EARLY TODAY AS LOWER CLOUDS AND PRECIPITATION DEVELOP AT THE
COAST AND SPREAD INLAND TO THE CASCADES THIS AFTERNOON. WINDS
WILL DIMINISH BY THIS EVENING. AREAS OF MVFR CIGS WILL DEVELOP AT
THE SAME TIME...MOSTLY ALONG THE COAST AND IN THE UMPQUA BASIN.
/SPILDE

MARINE...UPDATED 210 PM PST TUE 01 MAR 2016...A COLD FRONT WILL
MOVE THROUGH TODAY. SOUTH WINDS WILL INCREASE TO WIDESPREAD GALES
TODAY. THERE WILL ALSO BE AN AREA OF STORM FORCE WINDS NORTH OF
CAPE BLANCO THIS MORNING INTO EARLY THIS AFTERNOON. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE. THE PATTERN WILL REMAIN ACTIVE
THROUGH THE REST OF THIS WEEK AND INTO NEXT WEEK WITH WET AND
WINDY FRONTS MOVING ONSHORE EVERY 24 TO 36 HOURS...AND POSSIBLE
GALE FORCE WINDS ABOUT EVERY OTHER DAY. SEAS COULD EXCEED 20 FEET
ON FRIDAY...AND THE STRONGEST STORM ACTIVITY IS LIKELY TO BE ON OR
ABOUT NEXT WEEKEND. /SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ026.
     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ029.

CA...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ084.
     WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ081-082.
     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ085.

PACIFIC COASTAL WATERS...GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
     PZZ350-356-370-376.
     STORM WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ350-370.
     GALE WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST
     WEDNESDAY FOR PZZ350-370.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST WEDNESDAY FOR PZZ356-376.

BMS/FJB/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 9:14 PM PSTSmall Craft AdvisoryMFR10 hr
Feb 29, 9:14 PM PSTHazardous Seas WarningMFR60 hr
Feb 29, 9:14 PM PSTSmall Craft Advisory for Hazardous SeasMFR46 min
Mar 1, 4:53 AM PSTGale WatchMFR10 hr
Mar 1, 2:49 PM PSTWind AdvisoryMFRKlamath, Lake37 hr
Mar 1, 3:17 PM PSTGale WarningMFR31 hr
Mar 1, 3:17 PM PSTStorm WatchMFR13 hr

Nearby

High Wind Watches in Oregon, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.